Extinction and permanence of chemostat model with pulsed input in a polluted environment. (English) Zbl 1221.37209

Summary: A chemostat model with pulsed input in a polluted environment is considered. By using the Floquet theorem, we find the microorganism eradication periodic solution is globally asymptotically stable if some conditions are needed. At the same time we can find the condition of the nutrient and microorganism are permanent.


37N25 Dynamical systems in biology
34D05 Asymptotic properties of solutions to ordinary differential equations
92D25 Population dynamics (general)
34D20 Stability of solutions to ordinary differential equations
Full Text: DOI


[1] Hale, J.K.; Somolinos, A.S., Competition for fluctuating nutrient, J math biol, 18, 225-280, (1983) · Zbl 0525.92024
[2] Hsu, S.B., A competition model for a seasonally fluctuating nutrient, J math biol, 18, 115-132, (1980) · Zbl 0431.92027
[3] Smith, H.L., Competitive coexistence in an oscillating chemostat, SIAM J appl math, 18, 498-522, (1981) · Zbl 0467.92018
[4] Rehim, Hehbuba; Teng, Zhidong, Permanence, average persistence and extinction in non-autonomous single-species growth chemostat models, Adv complex syst, 9, 1-2, 41-58, (2006) · Zbl 1107.92055
[5] Zhang, H.; Chen, L.S.; Georgescu, Paul, Impulsive control strategies for pest management, J biol syst, 15, 235-260, (2007) · Zbl 1279.92058
[6] Wang, L.; Wolkowicz, Gail S.K., A delayed chemostat with general nonmonotone response functions and differential removal rates, J math anal appl, 321, 452-468, (2006) · Zbl 1092.92048
[7] Yuan, S.L.; Han, M., Bifurcation analysis of a chemostat model with two distributed delays, Chaos soliton and fract, 20, 995-1004, (2004) · Zbl 1059.34059
[8] Butler, G.J.; Hsu, S.B.; Waltman, P., A mathematical model of the chemostat with periodic washout rate, SLAM J appl math, 45, 435-449, (1985) · Zbl 0584.92027
[9] Lenas, P.; pavlous, S., Coexistence of three competing microbial populations in a chemostat with periodically varying dilution rate, Math biosci, 129, 111-142, (1995) · Zbl 0828.92028
[10] Pilyugin, S.S.; Waltman, P., Competition in the unstirred chemostat with periodic input and washout, SIAM J appl math, 59, 1157-1177, (1999) · Zbl 0991.92035
[11] Gakkhar, Sunita; Sahani, Saroj Kumar, A model for delayed effect of toxicant on resource-biomass system, Chaos soliton fract, (2007) · Zbl 1146.92328
[12] Yang, X.F.; Jin, Z.; Xue, Y.K., Weak average persistence and extinction of a predator – prey system in a polluted environment with impulsive toxicant input, Chaos soliton fract, 31, 726-735, (2007) · Zbl 1133.92032
[13] Liu, B.; Chen, L.S.; Zhang, Y.J., The effects of impulsive toxicant input on a population in a polluted environment, J biol syst, 11, 265-274, (2003) · Zbl 1041.92044
[14] Lakshmikantham, V.; Bainov, D.D.; Simeonov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore · Zbl 0719.34002
[15] Bainov DD, Simeonov PS. Impulsive differential equations: periodic solutions and applications. Pitman monographs and surveys in pure and applied mathematics; 1993.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.